Thunderstorm Wind, Albany
- When
- July 2, 4:11 PM MST
- Where
- Albany County, 1 mi SE of Laramie
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.300, -105.567
2 inch diameter tree limbs blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 2, 2:00 PM MST, 2 hours 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 300 PM MDT SAT JUL 2 2005 .SHORT TERM...PER AREA 88D RADARS...THERE WILL BE MORE TSTMS THAN EXPECTED THIS EVENING ESPECIALLY OVER EASTERN PART OF FORECAST AREA. WITH DEWPOINTS DOWN INTO THE LOW TO MID 30S...MAIN EVENT FOR TSTMS IN WY PART OF CWA AND SOUTHERN NEB PANHANDLE WILL BE GUSTY WINDS. BETTER LOW LEVEL MOISTURE/INSTABILITY OVER NORTHERN NEB PANHANDLE COULD LEAD TO A FEW STRONG TSTMS NEAR THE CDR AREA. CLEARING LATE THIS EVENING WHILE COLD FRONT SLIPS INTO NORTHERN CWA. FRONT GETS THROUGH ALL BUT SOUTH CENTRAL WY BY 15Z SUNDAY. COOLER TEMPS FOR SUNDAY WITH NORTH WINDS BECOMING ESE LATE IN DAY. ENOUGH INSTABILITY TO KEEP A LOW TSTM POP SUN AFTERNOON FROM CYS TO EAN TO BFF SEWD. .LONG TERM...WESTERLY FLOW WILL CONTINUE ALOFT SUN NIGHT AND MON. A WEAK SHORTWAVE WILL MOVE SLOWLY ACROSS THE CWA SUN EVENING AND SUNDAY NIGHT. ANOTHER SHORT WAVE WILL MOVE ACROSS THE AREA MONDAY EVENING. EASTERLY WINDS WILL OCCUR AT THE SURFACE SUN NIGHT AS HI PRESSURE MOVES INTO THE NORTHERN PLAINS. ON MONDAY...SE WINDS WILL OCCUR EAST OF THE LARAMIE RANGE AS SFC HI MVS INTO THE CNTL PLAINS WHILE WEST WINDS WILL OCCUR WEST OF THE LARAMIE RANGE. THIS WILL SET UP A CONVERGENCE AREA ACROSS THE EASTERN PORTION OF THE CWA. LOW LEVEL MOISTURE WILL INCREASE SUN NT AND WILL REMAIN OVER THE NEB PH THROUGH MON. LIS WILL BE FROM 0 TO -2 SUN EVENG WITH CAPES OF 400 TO 800 J/KG. WILL GO WITH ISOLATED THUNDERSTORMS FOR THE AREA. MONDAY AFTERNOON...LIS WILL BE FROM -2 TO -4 ACROSS THE AREA THEN BECOME -4 TO -6 ACROSS THE NEB PANHANDLE BY EVENING. CAPES IN THIS AREA WILL BE GREATER THAN 2000 J/KG AND 500 MB WINDS WILL BE GREATER THAN 30 KTS. AT THIS POINT...IT IS LIKELY THAT SEVERE STORMS WILL OCCUR ACROSS THE NEBRASKA PANHANDLE DURING THE LATE AFTERNOON AND EARLY EVENING. FOR TUES...UPPER RIDGE BEGINS TO BUILD TO THE WEST OF THE CWA...SHIFTING THE UPPER FLOW MORE TO THE NW. THIS WILL CREATE A SHEARED ENVIRONMENT FROM THE SURFACE TO 500 MB. MID LEVEL MOISTURE AND INSTABILITY WILL RESULT IN ANOTHER ROUND OF THUNDERSTORMS ACROSS THE AREA...WITH SOME STORMS EAST OF THE LARAMIE RANGE BECOMING STRONG. ON WED...UPPER RIDGE AXIS SHIFTS OVER THE CWA. AIRMASS DRIES...SO WILL ONLY MENTION A FEW THUNDERSTORMS FOR THE EXTREME SOUTHERN PORTIONS OF THE LARAMIE RANGE. UPPER RIDGE BEGINS TO FLATTEN ON THUR...DUE TO AN UPPER TROUGH MOVING ACROSS SOUTHERN CANADA...BUT DRY CONDITIONS WILL CONTINUE ACROSS THE FORECAST AREA. DRY CONDITIONS WILL CONTINUE SAT AND SUN...AS UPPER RIDGE REBUILDS AND DOMINATES THE WEATHER OVER THE CWA. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && KMD/JLH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 350 PM MDT SAT JUL 2 2005 NEZ001>003-019>021-054-055-WYZ059>070-031145- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 350 PM MDT SAT JUL 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND EARLY EVENING OVER THE WESTERN NEBRASKA PANHANDLE AND MUCH OF SOUTHEAST WYOMING. MOST OF THESE WILL BE ALONG AND SOUTHEAST OF LINE FROM SARATOGA WYOMING TO THE NORTHWEST CORNER OF THE NEBRASKA PANHANDLE. WITH LOW LEVEL MOISTURE LACKING...THE MAIN HAZARD ASSOCIATED WITH THE THUNDERSTORMS WILL BE WIND GUSTS TO 50 MPH. A COUPLE OF THE STORMS COULD POSSIBLY PRODUCE SOME SMALL HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF LATE DAY THUNDERSTORMS ON SUNDAY...MAINLY ALONG AND EAST OF THE LARAMIE RANGE. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED ON INDEPENDENCE DAY...AND SOME OF THE STORMS WILL BE STRONG. THE CHANCE OF THUNDERSTORMS WILL CONTINUE TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JLH
The Cheyenne radar (KCYS), 66 km away, was scanning. The volume nearest the first event began at 23:09 UTC.
1 thunderstorm wind. Local standard time, as filed.
2 inch diameter tree limbs blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2005Every state in 2005This day in weather historyWarnings in Wyoming, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465754.